Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 20, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Aug 26, 2017, 10:27 PM EDT for Hillsborough County, Florida. It took effect at Aug 28, 2017, 9:50 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2017, 10:27 PM EDT (02:27 UTC)
- In effect from
- Aug 28, 2017, 9:50 AM EDT
- Expired
- Sep 1, 2017, 9:38 PM EDT
- In force
- 4 days
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alafia River at Lithia Pinecrest Road at Lithia (LITF1). The gauge peaked at 16.95 ft at Aug 30, 2017, 3:00 AM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02301500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 26, 8:22 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 26, 8:22 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
822 PM EDT Sat Aug 26 2017
.UPDATE...
Complex and stormy pattern to remain over the region
through the remainder of the weekend. Upper energy rotating
overhead to combine with nearly stalled surface tropical
wave around the I-4 corridor into the E Gulf this
afternoon/evening/Sunday. Moist and unstable environment for
periods of showers and thunderstorms wrapping over the area
around the low level convergence to continue the flood
threat especially in SW FL.
Along area beaches, expect the eastward moving long period
swells from Harvey, now in the east central Gulf to move
into E Gulf waters and along area beaches overnight and Sunday
combining with local wind waves to create rough surf and
dangerous rip currents through Sunday.
&&
.AVIATION...
Intermittent and scattered SHRA/TSRA continue to move around
the area and terminals this evening with locally brief MVFR-
IFR conditions until about 02Z. Then expect the activity to
wane expect in SW FL when activity could linger through the
night. SCattered to numerous storms again Sunday as well.
&&
.Prev Discussion... /issued 234 PM EDT Sat Aug 26 2017/
SHORT TERM (Tonight-Sunday)...
A trough of low pressure will continue to drape across the
state through Sunday morning. The low center will then start
to push offshore of the NE FL coast by Sunday afternoon.
Deep moisture and continued SW flow across the southern half
of the area will keep numerous to widespread showers with a
few embedded thunderstorms in place there, with scattered to
numerous rain chances across the northern half of the area.
The Flood Watch will continue across Charlotte and Lee
Counties through Sunday evening. Temperatures will continue
to be in the mid 70s to around 80 for lows, and in the mid
to upper 80s for highs.
LONG TERM (Sunday Night-Saturday)...
A wet weather pattern to continue across the forecast area
through the upcoming week. Weak low pressure offshore the
southeast U.S. coast at the start of the period with a
trailing trough axis extending southwest across the central
Florida peninsula combined with abundant tropical moisture
(PW's in the 2.2 to 2.4 inch range) will keep rain chances
elevated across the area through Monday night with some
locally heavy rainfall possible, which may cause localized
flooding of low lying and poor drainage areas especially in
areas which have received heavy rainfall amounts during the
last few days.
On Tuesday the aforementioned low pressure area will lift
slowly northeast up along the mid Atlantic coast. Models
differ on how this system will evolve but it could possibly
become tropical in nature and at the moment the National
Hurricane Center is giving this system a 50 percent chance
of tropical development during the next five days. (For
additional information on this system see the latest
tropical weather outlook being issued by the National
Hurricane Center in Miami) Deep tropical moisture combined
with the lingering trough axis will keep rain chances high
across the region with pops in the 40 to 60 percent range
expected areawide.
During Wednesday through Saturday the remnant frontal trough
will wash out as high pressure surface and aloft re-
establishes itself across the region from the Atlantic with
a more typical summertime weather pattern returning to the
area with scattered to numerous diurnal sea breeze driven
showers and thunderstorms (Pops in the 40 to 60 percent)
expected each day during the afternoon and evening hours.
Low temperatures will continue to run above normal through
the period with overnight lows in the mid 70s inland
areas, and upper 70s to around 80 along the coast, while
daytime highs run close to normal with highs topping out
near 90 along the coast, and lower 90s inland.
MARINE...
Low pressure will remain over the area through Sunday. The
low pressure center will then move off of the NE FL coast
and gradually lift off to the NE over the Atlantic as high
pressure builds over the coastal waters. Rainy conditions
will remain in place through at least Sunday, with winds and
seas higher near the storms.
FIRE WEATHER...
No concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 77 87 77 87 / 70 70 40 50
FMY 76 85 76 88 / 70 70 50 70
GIF 75 86 75 88 / 50 80 40 60
SRQ 78 85 78 87 / 70 70 50 60
BKV 75 88 75 89 / 60 70 40 40
SPG 78 86 78 87 / 70 60 50 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
Manatee-Coastal Sarasota-Pinellas.
Flood Watch through Sunday evening for Coastal Charlotte-
Coastal Lee-Inland Charlotte-Inland Lee.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE...25/Davis
UPPER AIR...27/Shiveley
DECISION SUPPORT...74/WynnHazardous weather outlook, Aug 26, 5:08 AM EDT, 17 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 508 AM EDT Sat Aug 26 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-262115- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 508 AM EDT Sat Aug 26 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Rain with embedded thunderstorms are ongoing across southwest Florida and the adjacent coastal waters early this morning. With an area of low pressure moving slowly northeastward across the peninsula, expect periods of rain and thunderstorms through the day. Some of these storms will be capable of producing gusty winds, locally heavy rains, and frequent lightning strikes. Rainfall amounts of 2 to 3 inches will be possible, along with some locally higher amounts and this could result in some minor flooding. ...RIP CURRENT IMPACT... Onshore flow and increasing wave action will produce dangerous rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday. ...THUNDERSTORM IMPACT... Scattered to numerous showers and thunderstorms are expected Sunday as an area of low pressure moves slowly across the state. A more typical summertime pattern returns for the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Carlisle
In the hours before
Local storm report, Aug 26, 9:48 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
948 PM EDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 4 ESE SAMOSET 27.45N 82.49W
08/26/2017 MANATEE FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED FLOODED AND FLOATING CARS ON
STATE ROAD 70 NEAR I-75. AT LEAST ONE WATER RESCUE WAS
NEEDED.
&&
SHIVELEYLocal storm report, Aug 26, 9:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
956 PM EDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 3 WNW BRADENTON 27.51N 82.63W
08/26/2017 MANATEE FL AMATEUR RADIO
AMATEUR RADIO OPERATOR NEAR MANATEE RIVER IN DOWNTOWN
BRADENTON REPORTED 7 INCHES OF RAIN.
&&
SHIVELEYLocal storm report, Aug 26, 10:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1003 PM EDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 WNW BRADENTON 27.50N 82.60W
08/26/2017 MANATEE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTS WATER IN HOMES OFF MANATEE AVE WEST
AROUND 38TH STREET WEST
&&
SHIVELEYLocal storm report, Aug 26, 10:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1006 PM EDT SAT AUG 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 1 WNW BRADENTON 27.50N 82.60W
08/26/2017 MANATEE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTS PARTS OF MANATEE AVE WEST IS UNDER
ONE FOOT OF FLOWING WATER.
&&
SHIVELEYThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:28 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 2 hr |
| Aug 26, 9:19 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 3 hr |
| Aug 26, 10:27 PM EDT | River Flood Warning | TBW | Hillsborough | 4 days |
| Aug 26, 10:27 PM EDT | River Flood Warning | TBW | Manatee | 4 days |
| Aug 27, 1:16 AM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 3 hr |
| Aug 27, 6:46 AM EDT | River Flood Warning | TBW | Manatee | 29 hr |
| Aug 27, 7:45 AM EDT | Areal Flood Warning | TBW | Lee | 3 hr |
| Aug 27, 10:57 AM EDT | Areal Flood Advisory | TBW | Charlotte, Lee, Manatee, Sarasota | 5 hr |
| Aug 27, 11:38 AM EDT | Areal Flood Warning | TBW | Manatee, Sarasota | 3 hr |
| Aug 27, 11:43 AM EDT | Areal Flood Warning | TBW | Lee | 3 hr |
| Aug 27, 2:38 PM EDT | Areal Flood Warning | TBW | Lee | 3 hr |
| Aug 27, 4:17 PM EDT | Areal Flood Advisory | TBW | Charlotte, Lee | 118 min |
| Aug 27, 4:28 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Pasco, Sumter | 2 hr |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.